U.S. doctors online nowAsk doctors free
A 44-year-old member asked:

Is it safe to mix lisinopril and maxzide (hydrocholorthiazide and triamterene)?

1 doctor answer4 doctors weighed in
Dr. Rajesh Boorgu
Nephrology and Dialysis 27 years experience
Use carefully: These two drugs are used commonly to treat hypertension and are very effective. They must be used with caution however as both drugs have to the potential to raise potassium. Also kidney failure can result if dehydration occurs. Non steroidal anti inflammatory drugs (nsaids) should be avoided.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 36-year-old member asked:

Is it ok to take both lisinopril and maxzide (hydrocholorthiazide and triamterene)?

1 doctor answer2 doctors weighed in
Dr. Tarek Naguib
Nephrology and Dialysis 40 years experience
Yes, but, be careful: Any dehydration will make Lisinopril slow down your kidney function. So, if you have anorexia, vomiting, diarrhea (causing mild dehydration), the maxzide (hydrocholorthiazide and triamterene) will make your dehydration worse due to obligatory urine (water) loss caused by maxzide (hydrocholorthiazide and triamterene) (a diuretic). In this case, Lisinopril will be deleterious to your kidneys until you correct the dehydration. So, if you are losing fluids hold maxzide (hydrocholorthiazide and triamterene).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 13, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.